Chemotherapy-Induced Peripheral Neuropathy (CIPN): Scientific and Clinical Perspectives - Post Test

Name:
Street Address:
City: State/Province:
ZIP/Postal Code: Country:
Telephone #: Email:
I am a Registered Nurse
Please email me when more CME becomes available
Please add me to the Oncolink O-Pro eNewsletter
  1. Chemotherapy induced peripheral neuropathy (CIPN) can cause persistent pain, decrease in functional ability, and decreased quality of life.
    1. True
    2. False

  2. An example of autonomic nerve damage as a result of chemotherapy induced neuropathy is:
    1. Foot drop
    2. Orthostatic hypotension.
    3. Sensory damage in glove & stocking distribution.
    4. All of the above

  3. Chemotherapy classes that cause CIPN include:
    1. Taxanes, platinums, epothilones
    2. Protease inhibitors, vinca alkaloids
    3. Anti-tumor antibiotics, monoclonal antibodies
    4. A & B

  4. Allodynia is defined as pain caused by a stimulus that does not normally evoke pain (i.e. rubbing a cotton ball on the skin).
    1. True
    2. False

  5. The Total Neuropathy Score:
    1. Is a tool that can be used to assess patients at risk for CIPN.
    2. Has been tested in patients receiving neurotoxic chemotherapy.
    3. Allows for more precise detection of subtle changes than other available tools.
    4. All of the above.

  6. Intravenous calcium and magnesium infusions have been shown to be effective in preventing CIPN caused by which agent?
    1. Paclitaxel
    2. Vincristine
    3. Oxaliplatin
    4. None of the above

  7. Which selective serotonin reuptake inhibitor (SSRI) medication has been shown to be effective in treating CIPN?
    1. Paroxetine (Paxil)
    2. Sertraline (Zoloft)
    3. Duloxetine (Cymbalta)
    4. None of the above

  8. Pregabalin was shown in studies to be superior in relieving neuropathic pain and symptoms when compared to other antineuropathic medications (including amitriptyline and gabapentin).
    1. True
    2. False

  9. Genetic mutations linked to CIPN may be used in the future to:
    1. Identify patients at higher risk of developing CIPN.
    2. Find patients who would be good candidates for clinical trials of agents that cause CIPN.
    3. High-risk patients may be offered alternative treatments or doses.
    4. All of the above

  10. When educating a patient who is having symptoms of CIPN:
    1. Remind them to report any worsening symptoms.
    2. Educate them about safety concerns.
    3. Perform a thorough assessment of the patient's CIPN.
    4. All of the above

Please hit submit only once. The results may take a few minutes to load on slower connections.


I Wish You Knew

Healthcare Affordability Act

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More